I recently underwent an endoscopy as a result of having to have an upper GI done due to severe constipation, gas and bloating. I asked the doctor to include an endoscopy (even though he didn't want to) and I am glad I did. The endoscopy resulted finding severe gastritis and positive results for H Pylori. Today it has been 6 days into a 10 day antiobiotic treatment (Tetracycline 250 mg and Clarithromycin 500 mgthe treatment along with Omeprazol twice a day. I have heard of the pain in the discomfort of the upper stomach associated with the bacteria among other things however; my biggest problem is the distended abdomen. I am naturally of a pretty flat stomach, after eating my abdomen distents to a painful and extremely uncomfortable degree (i look no less than 6 months pregnant). The treating GI said that this is gas and not really the result of H Pylori. I am becoming very depressed and cry often (something new to me) due to the way that I am feeling. I am normally a happy person but lately I can't picture myself living in this condition forever... Having the H Pylori bacteria is consuming most of my day thinking, crying or researching online. Is this extreme bloating related to H Pylori? Can I take additional medication to alleviate the bloating and gas? Does the cure normally happen during the treatment, right after, or long after antiobitic treatment is finished? How can I know before being tested again if the bacteria is gone? I am desperate and very, very sad over the way I feel. Thanks for any help you can send my way.
The bloating could be due to the change in bacterial (normal) composition due to the antibiotics. Go out and get some decent probiotics and start taking them. Some decent brands are FloraQ, Digestive Advantage-IBS or the like and make sure you take them at LEAST 3 hours after taking the antibiotics. It will slowly/hopefully help you stabilize your system and when that happens you won't be producing that much gas/bloat. It could take some time, but it's worth a try.
You should have a breath test done to make sure the H. pylori is gone - the doc can tell you what the proper interval is after finishing the treatment.
I have the same bloating symptoms as Yams917 and I took meds for H.Pylori, it's been 2 mths since I finished the course of meds, however I still suffer with excessive bloating - I look as if I'm 6 months pregnant. I thought that after I took the meds the bacteria would be gone and my stomach would go down but no luck...can you please help me? I took some probiotic but i stopped taking them. my doc did not check to see if the bacteria is gone, i did not even know that i had to do a test to be sure it's gone...HELP
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.